Alert archive / Kansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 110, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 21, 2020, 6:36 PM CDT for Clark County, Meade County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2020, 6:36 PM CDT (23:36 UTC)
- Expired
- Jun 21, 2020, 7:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clark County, KS, Meade County, KS
The radar
The Dodge City radar (KDDC), 62 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 2:03 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2453 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.7
The text
As transmitted.
771
WUUS53 KDDC 212336
SVRDDC
KSC025-119-220015-
/O.NEW.KDDC.SV.W.0110.200621T2336Z-200622T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
636 PM CDT Sun Jun 21 2020
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Meade County in southwestern Kansas...
Northern Clark County in southwestern Kansas...
* Until 715 PM CDT.
* At 635 PM CDT, severe thunderstorms were located along a line
extending from near Kingsdown to near Kismet, moving south at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Meade, Minneola, Fowler, Clark State Lake, Meade State Park,
Missler and Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3706 10063 3739 10064 3739 10065 3748 10065
3747 9990 3728 9956
TIME...MOT...LOC 2335Z 343DEG 23KT 3749 9977 3717 10061
HAIL...1.00IN
WIND...60MPH
$$
RUSSELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:24 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 21, 6:24 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 624 PM CDT Sun Jun 21 2020 ...Updated Aviation Discussion... .SHORT TERM...(This afternoon through Monday) Issued at 113 PM CDT Sun Jun 21 2020 ...Significant Severe Weather Episode This Afternoon/Evening... WFO DDC is preparing for severe weather operations early this afternoon. Nearly full insolation has heated a very moist boundary layer through midday, with mesoanalysis of up to 6000 J/kg SBCAPE in SW KS. Shear has modestly improved, with effective bulk shear to near 35 kts. As NWly flow aloft increases this afternoon, and an embedded shortwave/associated forcing for ascent arrives, explosive thunderstorm development is expected. Convection will fire quickly across the northern zones by 3 pm. Have coordinated with SPC on the upgrade to moderate risk probability. HRRR has shown strong consistency with storms quickly organizing into a severe squall line, and then marching out of the SE zones around 10 pm. Damaging winds are likely with this squall line, with gusts of 60-70 mph common. Some gusts to near hurricane force may occur, given a linear configuration and tremendous CAPE axis. Large hail will be focused across the initial northern storms. That said, will be watching for discrete supercell development on the tail end of the squall line (tail end Charlie) or just ahead of the squall line. If a discrete supercell can be maintained through 5-7 pm, then giant hail and a tornado risk would occur. There is some CAM consensus that this threat would focus on the Dodge-Garden- Liberal triangle vicinity 5-7 pm. MCS will clear the SE zones by midnight, with all zones dry after midnight. There is some potential for another round of convection amid the continued NW flow aloft Monday afternoon/evening, but much of the atmosphere will be strongly worked over through tonight. As such, any thunderstorms Monday PM will likely favor the Oklahoma border region, where reasonable instability will have the best opportunity to reload. .LONG TERM...(Monday night through Sunday) Issued at 125 PM CDT Sun Jun 21 2020 Weak disturbances will continue to move down through the northwest flow aloft through at least the late part of the week. This will bring a chance of storms across portions of western Kansas in the late afternoon to evening hours. Otherwise expect partly cloudy skies and winds generally from a southerly direction. As for temperatures, highs will start out in the mid 80s Tuesday with low to mid 90s for the remainder of the long term period. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 605 PM CDT Sun Jun 21 2020 A line of strong to severe thunderstorms will cross in the Dodge City and Liberal areas through 02z Monday. Wind gusts in excess of 30 knots and reduced visibilities due to heavy rain will be possible for the next hour or two with these storms near these two locations. Ceilings will be as low as 3000ft AGL. Behind these storms ceilings will improve and an easterly wind will develop at 10 knots or less. Between 10z and 14z Monday some patchy fog and areas of ceilings in the 500ft to 1000ft AGL level will be possible across southwest Kansas. && .PRELIMINARY POINT TEMPS/POPS... DDC 62 88 60 85 / 50 20 30 10 GCK 61 88 60 85 / 80 20 30 20 EHA 62 92 61 84 / 20 40 50 30 LBL 63 91 61 86 / 30 30 50 10 HYS 61 86 59 84 / 80 20 20 10 P28 66 90 63 87 / 90 30 30 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Turner LONG TERM...Hovorka_42 AVIATION...Burgert
Hazardous weather outlook, Jun 21, 5:20 AM CDT, 13 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 520 AM CDT Sun Jun 21 2020 KSZ030-031-043>046-061>066-074>081-084>090-221030- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 520 AM CDT Sun Jun 21 2020 /420 AM MDT Sun Jun 21 2020/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Thunderstorms are expected to develop in northwest Kansas this afternoon and quickly move and spread to the south and east. Storms will initially start out discrete and then quickly evolve into a squall line. Hail could be 2 inches or greater, wind gusts could get to 70 mph or greater, flash flooding is possible, and an isolated tornado can't be ruled out. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Elevated risk * Thunderstorm wind damage: Elevated risk * Lightning: Significant risk * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- Another round of storms is expected to move out of eastern Colorado into western Kansas Monday evening. The threat would mainly be gusty winds. Days 2-7 Hazards ---------------- * Monday - Lightning: Elevated risk - Severe thunderstorm: Limited risk * Tuesday - Lightning: Limited risk * Wednesday - Lightning: Limited risk * Thursday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Friday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Saturday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 3 PM for areas along and east of highway 83. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Local storm report, Jun 21, 5:49 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
549 PM CDT SUN JUN 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL MOSCOW 37.33N 101.21W
06/21/2020 E1.25 INCH STEVENS KS PUBLIC
MPING.
&&
RMLLocal storm report, Jun 21, 5:52 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
552 PM CDT SUN JUN 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND GST 3 ENE DODGE CITY 37.77N 99.97W
06/21/2020 M69 MPH FORD KS ASOS
ASOS STATION KDDC DODGE CITY REGIONAL
AIRPORT.
&&
RMLLocal storm report, Jun 21, 6:01 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
601 PM CDT SUN JUN 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL LAKIN 37.94N 101.25W
06/21/2020 E1.50 INCH KEARNY KS PUBLIC
&&
MLGLocal storm report, Jun 21, 6:04 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
604 PM CDT SUN JUN 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL LAKIN 37.94N 101.27W
06/21/2020 E1.75 INCH KEARNY KS STORM CHASER
HAILED FOR 5 MINUTES.
&&
MLGLocal storm report, Jun 21, 6:06 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
606 PM CDT SUN JUN 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 1 W MONTEZUMA 37.60N 100.45W
06/21/2020 E1.00 INCH GRAY KS LAW ENFORCEMENT
&&
JDFLocal storm report, Jun 21, 6:26 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
626 PM CDT SUN JUN 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL SUBLETTE 37.48N 100.85W
06/21/2020 E1.00 INCH HASKELL KS TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN AT SUBLETTE
GAS STATION.
&&
RMLThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:02 PM CDT | Special Weather Statement | DDC | Trego | 43 min |
| Jun 20, 7:31 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness | 59 min |
| Jun 20, 7:35 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 40 min |
| Jun 20, 8:24 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness | 51 min |
| Jun 20, 8:28 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Ness, Pawnee | 62 min |
| Jun 20, 9:04 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Ness, Pawnee | 41 min |
| Jun 20, 9:14 PM CDT | Flash Flood Warning | DDC | Hodgeman, Ness | 5 hr |
| Jun 20, 9:51 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Pawnee | 39 min |
| Jun 20, 10:08 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness | 52 min |
| Jun 20, 10:34 PM CDT | Special Weather Statement | DDC | Edwards | 41 min |
| Jun 20, 10:48 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 42 min |
| Jun 20, 10:56 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Kiowa | 49 min |
| Jun 20, 11:06 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 39 min |
| Jun 20, 11:14 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 46 min |
| Jun 20, 11:29 PM CDT | Special Weather Statement | DDC | Edwards | 46 min |
| Jun 20, 11:45 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Kiowa | 45 min |
| Jun 20, 11:48 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 42 min |
| Jun 21, 12:36 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Ford, Kiowa, Meade | 39 min |
| Jun 21, 1:15 AM CDT | Special Weather Statement | DDC | Clark | 60 min |
| Jun 21, 1:20 AM CDT | Special Weather Statement | DDC | Pratt | 55 min |
| Jun 21, 1:36 AM CDT | Severe Thunderstorm Warning | DDC | Clark | 39 min |
| Jun 21, 1:58 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 47 min |
| Jun 21, 2:02 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 58 min |
| Jun 21, 2:37 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 38 min |
| Jun 21, 3:09 PM CDT | Special Weather Statement | DDC | Ellis | 51 min |
| Jun 21, 3:14 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness, Scott, Trego | 61 min |
| Jun 21, 3:35 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Hodgeman | 40 min |
| Jun 21, 3:46 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Hodgeman, Lane, Ness | 29 min |
| Jun 21, 3:56 PM CDT | Special Weather Statement | DDC | Ellis | 49 min |
| Jun 21, 4:09 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 51 min |
| Jun 21, 4:14 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Hodgeman, Lane, Ness, Scott | 61 min |
| Jun 21, 4:42 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 48 min |
| Jun 21, 4:52 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Hodgeman | 53 min |
| Jun 21, 4:59 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Ness, Pawnee, Rush | 46 min |
| Jun 21, 5:01 PM CDT | Special Weather Statement | DDC | Stevens | 44 min |
| Jun 21, 5:05 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stevens | 40 min |
| Jun 21, 5:16 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Hodgeman, Ness | 44 min |
| Jun 21, 5:30 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Edwards, Ford, Gray, Kiowa, Meade | 60 min |
| Jun 21, 5:34 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Kearny | 41 min |
| Jun 21, 5:39 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stevens | 36 min |
| Jun 21, 5:41 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Rush, Stafford | 64 min |
| Jun 21, 5:42 PM CDT | Flash Flood Warning | DDC | Ford, Gray, Hodgeman | 4 hr |
| Jun 21, 5:46 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Hodgeman | 44 min |
| Jun 21, 6:08 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Meade | 67 min |
| Jun 21, 6:14 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell, Seward | 61 min |
| Jun 21, 6:17 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Edwards, Kiowa, Pawnee, Pratt, Stafford | 58 min |
| Jun 21, 6:56 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Clark, Comanche, Kiowa, Pratt | 49 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.